Alert archive / Oklahoma / High Wind Warnings in 2016
High Wind Warning 1, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Mar 23, 2016, 4:13 AM CDT for 26 counties in Oklahoma; 4 counties in Texas. It took effect at Mar 23, 2016, 11:00 AM CDT. It was in force for 10 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2016, 4:13 AM CDT (09:13 UTC)
- In effect from
- Mar 23, 2016, 11:00 AM CDT
- Expired
- Mar 23, 2016, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 30 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 131 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 12:30 PM CDT | NON-TSTM WND GST 61 | 3 Ssw Freedom, OK | |
| Mar 23, 12:45 PM CDT | NON-TSTM WND GST 60 | 2 Wsw Woodward, OK | |
| Mar 23, 1:20 PM CDT | NON-TSTM WND GST 65 | 4 Wnw Camargo, OK | |
| Mar 23, 1:50 PM CDT | NON-TSTM WND GST 59 | 7 Wnw Seiling, OK | |
| Mar 23, 1:50 PM CDT | NON-TSTM WND GST 61 | 6 Sw Cheyenne, OK | |
| Mar 23, 2:00 PM CDT | NON-TSTM WND GST 58 | 3 Ssw Freedom, OK | |
| Mar 23, 2:35 PM CDT | NON-TSTM WND GST 58 | 16 Ne Freedom, OK | AT MAY RANCH |
| Mar 23, 2:35 PM CDT | NON-TSTM WND GST 58 | 2 S Alva, OK | AT ALVA REGIONAL AIRPORT |
| Mar 23, 2:50 PM CDT | NON-TSTM WND GST 58 | 7 Ssw Alva, OK | |
| Mar 23, 3:00 PM CDT | NON-TSTM WND GST 58 | 5 S Elk City, OK | |
| Mar 23, 3:55 PM CDT | NON-TSTM WND GST 61 | 4 Wsw Weatherford, OK | |
| Mar 23, 3:55 PM CDT | NON-TSTM WND GST 69 | 15 Sw Clinton, OK | AT CLINTON SHERMAN AIRPORT IN BURNS FLAT |
| Mar 23, 4:10 PM CDT | NON-TSTM WND GST 60 | 4 Wnw Bessie, OK | |
| Mar 23, 5:00 PM CDT | NON-TSTM WND GST 60 | 6 Sw Cheyenne, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621 WWUS74 KOUN 230913 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 413 AM CDT WED MAR 23 2016 OKZ004>019-021>024-033>038-TXZ083>085-087-231600- /O.NEW.KOUN.HW.W.0001.160323T1600Z-160324T0200Z/ /O.NEW.KOUN.WI.Y.0006.160324T0200Z-160324T1200Z/ /O.EXT.KOUN.WI.Y.0005.000000T0000Z-160323T1600Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM- WASHITA-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO... WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON... SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON... WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE... GUTHRIE...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL... ANADARKO...HINTON...YUKON...CONCHO...EL RENO...MUSTANG...HOLLIS... MANGUM...GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON... QUANAH...CROWELL...VERNON...MUNDAY...KNOX CITY 413 AM CDT WED MAR 23 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. A WIND ADVISORY IS ALSO IN EFFECT THROUGH 11 AM CDT AND AGAIN FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY. * TIMING...WINDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS EXPECTED FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON. * WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS OVER 50 MPH. * WIND SHIFT...SOUTHWEST WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. * IMPACTS...DRIVING COULD BECOME DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ020-025>032-039>048-050>052-TXZ086-088>090-231600- /O.CON.KOUN.WI.Y.0005.000000T0000Z-160324T1200Z/ PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WICHITA- BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...STILLWATER...OKLAHOMA CITY...CHANDLER... STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON...CHICKASHA... TUTTLE...PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE... SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL... KINGSTON...DURANT...SHEPPARD AFB...WICHITA FALLS...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...SCOTLAND...HENRIETTA 413 AM CDT WED MAR 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH WEDNESDAY AFTERNOON AND NIGHT. * WIND SHIFT...SOUTHWEST WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. && $$
3 follow-up statements
426 WWUS74 KOUN 231635 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1135 AM CDT WED MAR 23 2016 OKZ004>019-021>024-033>038-TXZ083>085-087-240045- /O.CON.KOUN.HW.W.0001.000000T0000Z-160324T0200Z/ /O.CON.KOUN.WI.Y.0006.160324T0200Z-160324T1200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM- WASHITA-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO... WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON... SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON... WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE... GUTHRIE...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL... ANADARKO...HINTON...YUKON...CONCHO...EL RENO...MUSTANG...HOLLIS... MANGUM...GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON... QUANAH...CROWELL...VERNON...MUNDAY...KNOX CITY 1135 AM CDT WED MAR 23 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY... * TIMING...WINDS WILL CONTINUE TO INCREASE WITH THE STRONGEST WINDS EXPECTED WEDNESDAY AFTERNOON. THERE WILL BE A SLIGHT DECREASE IN WIND SPEED WEDNESDAY EVENING BUT WINDS WILL STILL REMAIN STRONG THROUGH EARLY THURSDAY. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS OVER 50 MPH... THEN BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * WIND SHIFT...SOUTHWEST AND WEST WINDS WILL SHIFT TO THE NORTHWEST LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. * IMPACTS...DRIVING COULD BECOME DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW AROUND. * OTHER IMPACTS... BLOWING DUST COULD REDUCE VISIBILITIES IN SOME AREAS. VISIBILITIES OF LESS THAN A MILE MAY BE POSSIBLE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ020-025>032-039>048-050>052-TXZ086-088>090-240045- /O.CON.KOUN.WI.Y.0005.000000T0000Z-160324T1200Z/ PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WICHITA- BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...STILLWATER...OKLAHOMA CITY...CHANDLER... STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON...CHICKASHA... TUTTLE...PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE... SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL... KINGSTON...DURANT...SHEPPARD AFB...WICHITA FALLS...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...SCOTLAND...HENRIETTA 1135 AM CDT WED MAR 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * TIMING... THROUGH EARLY THURSDAY. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * WIND SHIFT...SOUTHWEST TO WEST WINDS WILL SHIFT TO THE NORTHWEST WEDNESDAY EVENING. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW AROUND. * OTHER IMPACTS... BLOWING DUST COULD REDUCE VISIBILITIES IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. && $$
048 WWUS74 KOUN 231933 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 233 PM CDT WED MAR 23 2016 OKZ004>019-021>024-033>038-TXZ083>085-087-240345- /O.CON.KOUN.HW.W.0001.000000T0000Z-160324T0200Z/ /O.CON.KOUN.WI.Y.0006.160324T0200Z-160324T1200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM- WASHITA-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO... WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON... SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON... WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE... GUTHRIE...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL... ANADARKO...HINTON...YUKON...CONCHO...EL RENO...MUSTANG...HOLLIS... MANGUM...GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON... QUANAH...CROWELL...VERNON...MUNDAY...KNOX CITY 233 PM CDT WED MAR 23 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY... * TIMING...VERY STRONG WINDS WILL CONTINUE INTO EARLY EVENING. THERE WILL BE A SLIGHT DECREASE IN WIND SPEED LATER THIS EVENING BUT WINDS WILL STILL REMAIN STRONG THROUGH EARLY THURSDAY. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS OVER 50 TO 65 MPH... THEN BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * WIND SHIFT...SOUTHWEST AND WEST WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST THROUGH THIS EVENING. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. ANY LOOSE OUTDOOR ITEMS WILL LIKELY ALSO BLOW AROUND. * OTHER IMPACTS... BLOWING DUST COULD REDUCE VISIBILITIES IN SOME AREAS. VISIBILITIES OF LESS THAN A MILE MAY BE POSSIBLE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ020-025>032-039>048-050>052-TXZ086-088>090-240345- /O.CON.KOUN.WI.Y.0005.000000T0000Z-160324T1200Z/ PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WICHITA- BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...STILLWATER...OKLAHOMA CITY...CHANDLER... STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON...CHICKASHA... TUTTLE...PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE... SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL... KINGSTON...DURANT...SHEPPARD AFB...WICHITA FALLS...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...SCOTLAND...HENRIETTA 233 PM CDT WED MAR 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * TIMING... THROUGH EARLY THURSDAY. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * WIND SHIFT...SOUTHWEST TO WEST WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING. * IMPACTS...DRIVING COULD BE DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW AROUND. * OTHER IMPACTS... BLOWING DUST COULD REDUCE VISIBILITIES IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. && $$
365 WWUS74 KOUN 240214 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 914 PM CDT WED MAR 23 2016 OKZ004>019-021>024-033>038-TXZ083>085-087-241200- /O.EXP.KOUN.HW.W.0001.000000T0000Z-160324T0200Z/ /O.CON.KOUN.WI.Y.0006.000000T0000Z-160324T1200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM- WASHITA-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO... WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON... SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON... WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE... GUTHRIE...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL... ANADARKO...HINTON...YUKON...CONCHO...EL RENO...MUSTANG...HOLLIS... MANGUM...GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON... QUANAH...CROWELL...VERNON...MUNDAY...KNOX CITY 914 PM CDT WED MAR 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... ...HIGH WIND WARNING HAS EXPIRED... * TIMING...WINDS WILL REMAIN STRONG THROUGH EARLY THURSDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. ANY LOOSE OUTDOOR ITEMS WILL LIKELY ALSO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ020-025>032-039>048-050>052-TXZ086-088>090-241200- /O.CON.KOUN.WI.Y.0005.000000T0000Z-160324T1200Z/ PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WICHITA- BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...STILLWATER...OKLAHOMA CITY...CHANDLER... STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON...CHICKASHA... TUTTLE...PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE... SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL... KINGSTON...DURANT...SHEPPARD AFB...WICHITA FALLS...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...SCOTLAND...HENRIETTA 914 PM CDT WED MAR 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * TIMING... THROUGH EARLY THURSDAY. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * WIND SHIFT...SOUTHWEST TO WEST WINDS SHIFTING TO THE NORTHWEST THIS EVENING. * IMPACTS...DRIVING COULD BE DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Mar 22, 10:26 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Mar 22, 10:26 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CDT TUE MAR 22 2016
.AVIATION...23/06Z TAF ISSUANCE...
STRONG SOUTH/SOUTHWEST WINDS WILL PERSIST THROUGH THE OVERNIGHT...
RELAXING ONLY SLIGHTLY AT MOST SITES THROUGH THE EARLY MORNING
HOURS... BEFORE INCREASING THROUGH THE MID TO LATE MORNING AND
INTO THE AFTERNOON. GUSTS OVERNIGHT MAY RANGE BETWEEN 20 AND 30
KTS. THROUGH THE DAYTIME HOURS... SUSTAINED WINDS WILL LIKELY BE
20 T0 30 KTS... GUSTING TO 40 KTS OR JUST OVER AT TIMES.
THE FIRST HALF OF THE TAF PERIOD... NON-CONVECTIVE LOW LEVEL WIND
SHEAR WILL BE A CONCERN FOR ALL SITES. AT 1800 TO 2000 FT... THE
TOP OF SHEAR LAYER AT ALL SITES... WIND SPEEDS COULD EASILY
APPROACH 55 KTS... FOR A TOTAL SHEAR CHANGE AT MOST SITES BETWEEN
30 AND 40 KTS THIS MORNING. LLWS CONCERNS WILL DROP OFF AFTER
SUNRISE AT ALL SITES.
KURTZ
&&
.PREV DISCUSSION... /ISSUED 908 PM CDT TUE MAR 22 2016/
UPDATE...
WILL CONT TO SEE ELEVATED FIRE WEATHER CONCERNS OVERNIGHT... EVEN
WITH SOME RH RECOVERY. HAVE ONE LARGE FIRE IN NORTHWEST OKLAHOMA
THAT CONT TO BE SEEN ON BOTH RADAR AND SATELLITE. WINDS WILL
REMAIN STRONG OVERNIGHT AND MAY APPROACH HIGH WIND CRITERIA IN
SOME LOCALES WEDNESDAY. CONDITIONS ON WEDNESDAY WILL BE SOME OF
THE WORSE WE HAVE SEEN THIS SPRING WITH REGARDS TO WILDFIRE...
EVEN WITH SPRING TRANSITION OCCURRING WITH VEGETATION.
30
PREV DISCUSSION... /ISSUED 354 PM CDT TUE MAR 22 2016/
DISCUSSION...
VERY STRONG WINDS...DRY AIR...AND WARM TEMPERATURES WILL
INCREASE THE RISK OF WILDFIRES THROUGH WEDNESDAY. FOR TONIGHT...
SURFACE WINDS MAY DECREASE FOR A PERIOD...BUT OVERALL THE WIND
WILL REMAIN RATHER STRONG AND GUSTY. GFS BUFR SOUNDINGS SUGGEST
THE POTENTIAL FOR WIND GUSTS OVER 40 MPH...ESPECIALLY ALONG AND
EAST OF HWY 81.
NEAR SURFACE MOISTURE WILL CONTINUE TO INCREASE SLOWLY TONIGHT
WHICH SHOULD RESULT IN LOW CLOUDS ACROSS SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA OVERNIGHT. BY MID/LATE WEDNESDAY
MORNING...MUCH DRIER AIR WILL BEGIN TO MIX EASTWARD FROM WEST
TEXAS...AS SURFACE LOW PRESSURE MOVES ACROSS CENTRAL/NORTHERN
KANSAS. DEEP MIXING BEHIND THE DRYLINE MAY RESULT IN WIND GUSTS
NEAR 50 MPH WEDNESDAY AFTERNOON (FROM WEST CENTRAL OKLAHOMA INTO
CENTRAL AND NORTH CENTRAL OKLAHOMA).
SHOWERS AND A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE IN FAR
SOUTHEAST OKLAHOMA LATE WEDNESDAY AFTERNOON AND NIGHT. BETTER
CHANCES WILL BE EAST AND SOUTH OF THE AREA WHERE BETTER MOISTURE
WILL BE IN PLACE.
BY LATE WEDNESDAY AFTERNOON...A COLD FRONT WILL ENTER FAR
NORTHWEST OKLAHOMA. WIND GUSTS OF 45 TO PERHAPS 50 MPH MAY
DEVELOP BEHIND THE FRONT...ESPECIALLY ACROSS NORTHERN AND WESTERN
OKLAHOMA.
SURFACE WINDS WILL REMAIN STRONG ENOUGH THAT FREEZING TEMPERATURES
BY EARLY THURSDAY MORNING ARE NOT LIKELY. BY THURSDAY NIGHT/EARLY
FRIDAY...TEMPERATURES MAY APPROACH FREEZING ACROSS SOUTHEAST
OKLAHOMA AS WINDS SHOULD BE RATHER LIGHT.
RAIN AND THUNDERSTORM CHANCES WILL INCREASE SATURDAY INTO SUNDAY
AS A TROUGH APPROACHES THE SOUTHERN PLAINS FROM THE WEST. DRY
WEATHER IS EXPECTED SUNDAY NIGHT THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 58 77 37 58 / 0 0 0 0
HOBART OK 55 77 36 61 / 0 0 0 0
WICHITA FALLS TX 59 83 41 63 / 0 0 0 0
GAGE OK 49 67 31 61 / 0 10 10 0
PONCA CITY OK 56 76 34 57 / 0 10 10 0
DURANT OK 60 80 42 60 / 10 20 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM TO 9 PM CDT WEDNESDAY FOR OKZ004>042-
044>046-050.
WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR OKZ004>048-050>052.
TX...RED FLAG WARNING FROM 11 AM TO 9 PM CDT WEDNESDAY FOR TXZ083>090.
WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR TXZ083>090.
&&
30/04Hazardous weather outlook, Mar 22, 9:15 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT TUE MAR 22 2016 OKZ004>048-050>052-TXZ083>090-231700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 915 PM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .STRONG WINDS... SOUTH WINDS 25 TO 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED THROUGH TONIGHT. A WIND ADVISORY IS POSTED FOR MUCH OF OKLAHOMA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .FIRE WEATHER... CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED OVER MUCH OF THE REGION ON WEDNESDAY. A RED FLAG WARNING IS POSTED. VERY STRONG SOUTHWEST WINDS WILL OCCUR BEFORE A COLD FRONT CHANGES THEM TO STRONG NORTHWEST LATE IN THE DAY. .STRONG WINDS... SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED WEDNESDAY. BY LATE IN THE DAY A COLD FRONT WILL PASS ACROSS THE REGION AND SHIFT THE WINDS TO NORTHWESTERLY. THE NORTHWEST WINDS WILL BE PARTICULARLY STRONG ACROSS THE NORTHWEST THIRD OF OKLAHOMA. .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA...EAST OF ADA AND ARDMORE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:13 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 20 more | 27 hr |
| Mar 23, 1:22 PM CDT | Special Weather Statement | OUN | Woods | 53 min |
| Mar 23, 2:25 PM CDT | Special Weather Statement | OUN | Woods | 20 min |
| Mar 23, 2:52 PM CDT | Special Weather Statement | OUN | Woods | 53 min |
| Mar 23, 3:52 PM CDT | Special Weather Statement | OUN | Woods | 53 min |
| Mar 23, 4:28 PM CDT | Special Weather Statement | OUN | Custer | 62 min |
| Mar 23, 5:25 PM CDT | Special Weather Statement | OUN | Love | 35 min |
| Mar 23, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 47 min |
| Mar 23, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 47 min |
| Mar 23, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc | 40 min |
| Mar 23, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 35 min |
| Mar 23, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 50 min |
Nearby
High Wind Warnings in Oklahoma, 2016High Wind Warnings in Texas, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.